FDA Warns J&J Covid-19 Vaccine Raises Risk of Rare Reaction
KATHMANDU, JULY 13
Johnson & Johnson's Covid-19 vaccine has been reportedly linked to a rare disorder but it has not entirely been clarified whether or not the shot caused the problem, the Associated Press reported.
The US Food and Drug Administration issued a statement warning people of around 100 reports of Guillain-Barre Syndrome, a rare condition in which the immune system attacks the nerves, among people who had received the shot.
"Reports of adverse events following use of the Janssen COVID-19 Vaccine under emergency use authorisation suggest an increased risk of Guillain-Barré syndrome during the 42 days following vaccination", the FDA statement reads.
The new warning will be included in pamphlets given to people getting the J&J shot.
According to the Centre of the disease control and prevention, the cases reported after receiving the J&J shot largely occurred about two weeks after vaccination and mostly in males, many aged 50 years and older.
People should seek medical attention if they notice symptoms such as weakness or tingling in the arms and legs, especially if it spreads, after receiving a vaccine, the FDA said.
The J&J vaccine was provided by the United States government to Nepal under COVAX facility on July 11.